Thunderstorm Wind, Sedgwick
- When
- July 26, 4:50 PM MST
- Where
- Sedgwick County, 2.6 mi NE of Dorsey
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.930, -102.590
A severe thunderstorm produced a peak wind gust to 60 mph in Sedgwick County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a peak wind gust to 60 mph in Sedgwick County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 26, 2:05 PM MST, 2 hours 45 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 305 PM MDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday) Issued at 250 PM MDT Fri Jul 26 2019 Storms have formed along a boundary that was roughly over Greeley to Sterling this afternoon. These storms have formed two outflow boundaries with one moving northward and another moving southward. Each of these may create more storms this afternoon so POPs were increased along and north of the I-76 corridor. This evening, storms will push off the mountains onto the plains with generally light precipitation amounts. The trend in the high resolution models is for the storms to be weaker this evening than previous model runs. This would make sense with the relatively dry air below 500 mb. Recent runs of the HRRR showed showers and weak storms continuing after midnight over the northeast corner of the state. I added POPs to indicate a slight chance of showers over this area between 06 and 12Z tonight. Moisture will increase on Saturday as precipitable water values will reach above an inch on the plains during the late afternoon. A mid to upper level shortwave will be moving through northern Colorado around midday which will provide enough forcing to generate scattered to widespread showers and storms. There are likely POPs in the mountains tomorrow and people planning on being outside should be aware of the high threat for lightning during the afternoon. These showers and storms will produce brief heavy rainfall and gusty winds. If storms begin to train over the same area tomorrow there could be some minor flooding but with mean wind increasing due to the shortwave bringing in better flow aloft, the flood threat will be low. A severe storm or two cannot be ruled out near the Wyoming border but low to moderate instability and deep layer shear indicates storms will struggle to sustain strong updrafts. Otherwise, highs will be a couple of degrees cooler. .LONG TERM...(Saturday night through Friday) Issued at 245 PM MDT Fri Jul 26 2019 Storms will continue through Saturday evening, both over the higher terrain and over the eastern plains as the upper trough traverses across the forecast area. A jet pushing into southwestern Wyoming overnight will help sustain a slight chance of mountains showers and thunderstorms through the night. High surface pressure behind the upper trough will push down from the lee of the Northern Rockies through the day on Sunday. This will bring cooler, drier and more stable air, mostly to the plains, with PWs about a third of an inch lower than Saturday. Some upslope flow into the foothills and mountains will likely be just enough to have isolated to scattered storms there in a low CAPE and moderate shear environment. GFS shows a jet max pushing into Nebraska Sunday night, putting our northeastern corner into the RRQ of the jet. All the other models have the jet max stretching further back into Wyoming, but if the GFS is right, we may see a slight chance of elevated thunderstorms overnight Sunday night. The upper high will be just south of the Four Corners area Monday morning, and will begin pushing east-northeast to be over far southeastern Colorado by Thursday night. This will allow subtropical moisture into the area, increasing diurnal thunderstorm coverage each day, and keeping temperatures steady as slight warming is counterbalanced with an increase in cloud cover. On Friday, there are model discrepancies, but overall there will be a shortwave trough passing to the north in Canada which will push the upper high south. The only real affect should be cooler temperatures but continued stormy afternoon and evenings. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 250 PM MDT Fri Jul 26 2019 An outflow boundary in southern Weld County is moving southward toward the airport. This should turn winds to the north with gusts up to 19 knots. Showers and storms may form along this boundary with the best chance of storms being between 23Z and 03Z at DEN. The primary threat from these storms will be gusty winds that could reach up to 35 knots. Due to dry air in the low levels, ceilings should remain in VFR thresholds. Winds will trend toward drainage around midnight tonight. Easterly winds will take hold tomorrow with a better chance for storms. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Kriederman AVIATION...Danielson
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1112 AM MDT Fri Jul 26 2019 COZ030>051-271715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1112 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected again this afternoon. Winds aloft over northern Colorado are weak today, and strong heating this morning will cause thunderstorms to begin building over the mountains and foothills by early afternoon. Showers will then spread eastward onto the plains through the afternoon and early evening. Storms will be slow moving and capable of producing locally heavy rainfall. Rainfall amounts up to one inch in 30 minutes will be possible. The storms may also produce wind gusts of 35 to 50 mph along with cloud to ground lightning. Showers will diminish during the late evening and overnight hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered afternoon and evening thunderstorms are expected this weekend with the most active day on Saturday. Locally heavy rainfall will be the primary threat from thunderstorms. For Monday, it will be drier and warmer with only a slight chance of storms. Thunderstorm chances will increase from Tuesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Cheyenne radar (KCYS), 187 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834426.